MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Model Number 647205
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.Initial reporter addr 1: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facs¿ sample prep assistant iii that there was a waste leak.The following information was provided by the initial reporter: leakage at wash station.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Bdb has monitored its mdr reporting, and after review, has determined through valid data that: (1) the relevant malfunctions have not caused or contributed to further deaths or serious injuries for two years, and (2) the likelihood of another death or serious injury as a result of the relevant malfunctions is remote.Accordingly, bdb has amended its mdr reporting guidelines to discontinue further presumptive reporting of malfunctions associated with liquid leakage and splash complaints.Mfr.# 2916837-2023-00048 was filed under previous guidance and is now corrected to be a non-reportable event.Ii.The aforementioned amendment to the bdb mdr reporting guidelines was based on the following rationale: to evaluate the impact of this proposed change, an assessment of the complaint and adverse event reporting history was performed for malfunctions associated with serious injuries or deaths related to liquid leakage and splash events.The assessment confirms there have been no reports of serious injury or death related to liquid leakage or splash events for the last two years (sep.2020 thru nov.2022).Iii.We also note that the likelihood of another death or serious injury as a result of the relevant malfunctions is remote.Specifically, a liquid leakage or splash of a chemical or potentially biohazardous fluid would be readily apparent to the user and is unlikely to come in contact with eyes, mouth, other mucous membrane, and non-intact skin, or cause parenteral contact with blood or other potentially infectious materials.Users are also instructed to follow universal precautions including wearing ppe per the products user documentation, and the requirements in the osha bloodborne pathogen guideline.As such, the risk of serious injury or death occurring related to malfunctions causing liquid leakage or splash events would be improbable.H3 other text : see h.10.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16455700
Report Number2916837-2023-00048
Device Sequence Number6452342
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown